Alert archive / Illinois / Wind Advisories in 2007

Wind Advisory 1, NWS Quad Cities, IA

March 2, 2007Clark County, Scotland County, Missouri; 7 counties in Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this wind advisory at Mar 2, 2007, 3:41 AM CST for Clark County, Scotland County, Missouri; 7 counties in Illinois; Des Moines County, Lee County, Iowa. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 3:41 AM CST (09:41 UTC)
Expired
Mar 2, 2007, 6:00 PM CST
In force
14 hr
Issued by
NWS Quad Cities, IA

Counties Des Moines County, IA, Lee County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Putnam County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 020941
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 AM CST FRI MAR 2 2007

...STRONG WINDS EXPECTED TODAY...

.A RECORD OR NEAR RECORD STRENGTH STORM SYSTEM WILL BRING STRONG
WINDS TODAY AS IT DEPARTS THE REGION. THESE WINDS WILL BEGIN TO
DECREASE TOWARD EVENING.

IAZ089-099-ILZ016>018-025-026-034-035-MOZ009-010-021745-
/O.CAN.KDVN.HW.W.0001.000000T0000Z-070302T1200Z/
/O.NEW.KDVN.WI.Y.0001.070302T0941Z-070303T0000Z/
DES MOINES-LEE-HENRY IL-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...KEWANEE...
PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
341 AM CST FRI MAR 2 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG WESTERLY WINDS OF OVER 30 MPH...WITH GUSTS OVER 40
MPH...ARE EXPECTED TODAY. IN ADDITION...SOME LOCATIONS MAY
EXPERIENCE LIGHT SNOW OR BLOWING SNOW. ALL OF THESE CONDITIONS MAY
LEAD TO DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

IAZ063>068-076>078-087-088-098-ILZ007-009-015-024-021045-
/O.CAN.KDVN.HW.W.0001.000000T0000Z-070302T1200Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-VAN BUREN-CARROLL-WHITESIDE-ROCK ISLAND-
MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
ALEDO
341 AM CST FRI MAR 2 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
HIGH WIND WARNING. 

ALTHOUGH STRONG WINDS ARE EXPECTED TODAY...THEY ARE NOT EXPECTED
TO MEET HIGH WIND WARNING CRITERIA. THUS THE HIGH WIND WARNING HAS
BEEN CANCELLED.

$$

JAZ
3 follow-up statements
000 
WWUS73 KDVN 021603
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CST FRI MAR 2 2007

...STRONG WINDS EXPECTED TODAY...

.A VERY INTENSE STORM SYSTEM WILL BRING STRONG WINDS TODAY AS IT
DEPARTS THE REGION. THESE WINDS WILL BEGIN TO DECREASE TOWARD
EVENING.

IAZ089-099-ILZ016>018-025-026-034-035-MOZ009-010-030000-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-070303T0000Z/
DES MOINES-LEE-HENRY IL-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...KEWANEE...
PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
1003 AM CST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG WESTERLY WINDS OF OVER 30 MPH...WITH GUSTS OVER 40 MPH...
ARE EXPECTED TODAY. IN ADDITION...SOME LOCATIONS MAY EXPERIENCE
LIGHT SNOW OR BLOWING SNOW. ALL OF THESE CONDITIONS MAY LEAD TO
DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

MAYES
000 
WWUS73 KDVN 022036
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CST FRI MAR 2 2007

...STRONG WINDS EXPECTED TODAY...

.A VERY INTENSE STORM SYSTEM WILL BRING STRONG WINDS TODAY AS IT
DEPARTS THE REGION. THESE WINDS WILL BEGIN TO DECREASE TOWARD
EVENING.

ILZ016>018-022145-
/O.CAN.KDVN.WI.Y.0001.000000T0000Z-070303T0000Z/
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
236 PM CST FRI MAR 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS WILL CONTINUE FOR THE NEXT SEVERAL HOURS...BUT THE
WINDS COMBINED WITH FALLING SNOW ARE CREATING HAZARDOUS TRAVEL
CONDITIONS. THEREFORE...THE WIND ADVISORY HAS BEEN REPLACED WITH A
SNOW AND BLOWING SNOW ADVISORY.

$$

IAZ089-099-ILZ025-026-034-035-MOZ009-010-030000-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-070303T0000Z/
DES MOINES-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
236 PM CST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG WESTERLY WINDS OF OVER 30 MPH...WITH GUSTS OVER 40 MPH...
ARE EXPECTED TODAY. IN ADDITION...SOME LOCATIONS MAY EXPERIENCE
LIGHT SNOW OR BLOWING SNOW. ALL OF THESE CONDITIONS MAY LEAD TO
DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

MAYES
000 
WWUS73 KDVN 030111
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CST FRI MAR 2 2007

...WINDS DIMINISHING...

.THE VERY INTENSE STORM SYSTEM THAT BROUGHT STRONG WINDS TO THE
AREA TODAY IS DRAWING OFF TO THE NORTHEAST. THIS IS ALLOWING THE
WINDS TO DIMINISH THIS EVENING.

IAZ089-099-ILZ025-026-034-035-MOZ009-010-030130-
/O.EXP.KDVN.WI.Y.0001.000000T0000Z-070303T0000Z/
DES MOINES-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
624 PM CST FRI MAR 2 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG GUSTY WINDS WILL CONTINUE TO SLOWLY DIMINISH OVER THE
NEXT FEW HOURS. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

LE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:20 AM CST, 21 minutes earlier.

Area forecast discussion, Mar 2, 3:20 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CST FRI MAR 2 2007

.DISCUSSION...
RECORD OR NEAR RECORD STRENGTH STORM SYSTEM LIFTING NE FROM THE CWA
ATTM. GFS/NAM 500 MB ANOMALIES ARE -3 SIGMA WITH THIS STORM WHICH
PLACES IT AT RECORD OR NEAR RECORD INTENSITY. 08Z SFC MAP SHOWS SFC
LOW BETWEEN KLNR AND KDLL IN SWRN WI. 00Z UPPER AIR CHARTS SHOW A
DEEPENING LOW ALOFT AS WELL...WITH 12-HR 230 M HEIGHT FALLS AT DVN.
AT THE SFC...VERY STRONG WESTERLY WINDS ARE PERSISTING WITH GUSTS OF
40+ MPH. MSAS SFC ANALYSIS SHOWS ISALLOBARIC RISE MAX ACRS THE W
CTRL CWA ATTM AND MOVG EWD. RADAR AND SFC OBS INDICATE -SN FALLING
ACRS MUCH OF THE CWA ATTM. THE MORE SIGNIFICANT ISSUE IS THE BLSN
ASSOCIATED WITH THE STRONG WINDS. IN MANY CASES...ESPECIALLY IN
RURAL AREAS...GROUND-BLIZZARD CONDITIONS ARE OCCURRING WITH
RESTRICTED HORIZONTAL VISIBILITY BUT GOOD VERTICAL AND ANGLED
VISIBILITY. NEVERTHELESS...AREA ROADS ARE MOSTLY TO TOTALLY SNOW AND
ICE COVERED. RURAL AREAS ARE SEEING THE WORST CONDITIONS WITH NEAR
WHITEOUT CONDITIONS BEING REPORTED. WE JUST RECEIVED NOTICE THAT
I-80 HAS BEEN CLOSED FROM I-74 TO THE ILLINOIS STATE LINE IN IA.

MOST OF MY FOCUS WAS ON THE FIRST 24-36 HRS OF THIS FCST PD. FCST
CHALLENGES PRECIP OCCURRENCE AND WIND SPEEDS. WITH CYCLONIC
FLOW...AMPLE MOISTURE AND AMPLE PVA...PERIODS OF SNOW ARE LIKELY
TODAY ACRS MUCH OF THE CWA. THE ONLY EXCEPTION MAY BE THE EXTREME S
WHERE THESE PARAMETERS WILL BE SLIGHTLY LESS IN MAGNITUDE. STRONG
GRADIENT WINDS ARE EXPECTED TODAY AS THE LOW LIFTS NE. ALTHOUGH THE
WINDS WILL NOT MEET HIGH WIND WARNING CRITERIA...THEY SHOULD MEET
ADVISORY CRITERIA. ALSO...MUCH OF THE NWRN CWA WILL HAVE SN/BLSN
ISSUES. ALTHOUGH I DO NOT EXPECT SNOW ACCUMULATIONS TO MEET ADVISORY
CRITERIA...I DO EXPECT THE BLOWING SNOW TO CAUSE TRAVEL PROBLEMS ON
AREA ROADS. THUS THE SN/BLSN ADVISORY IS WARRANTED. /SNOW
ACCUMULATIONS WILL BE AROUND 0.5-1.5 INCHES./

THE AMERICAN AND EUROPEAN MODELS ARE IN RATHER GOOD AGREEMENT WITH
THE TRACK OF THE SFC AND 500 MB LOW THROUGH AROUND 30 HRS. AFTER
THAT...THEY BEGIN TO DIVERGE. CLOSER TO THE PRESENT...THE MODELS ARE
SLOWING THE NEWD MOVEMENT OF THE LOW. THE MAIN CAUSE IS THE 150+ JET
STREAK PRESENTLY MOVING ONSHORE TO BAJA CALIFORNIA FROM THE ERN
PACIFIC OCEAN. ONCE THAT JET STREAK LIFTS OUT...THE SYSTEM WILL
DEPART MORE QUICKLY.

AS THE SYSTEM PULLS OUT...TEMPS WILL BECOME QUITE COLD...COMPARED TO
LONG-TERM AVERAGES. ALTHOUGH TEMPS WILL NOT BE AS COLD AS IN
FEBRUARY...THEY WILL BE WELL BELOW NORMAL. THEY WILL NOT LAST FOR AS
LONG THOUGH. I MADE ONLY MINOR TWEAKS TO GOING FCST MINS SUNDAY INTO
TUESDAY.

TEMPS LOOK TO MODERATE TOWARD THE MIDDLE OF NEXT WEEK. UPPER AIR
FLOW BECOMES MORE ZONAL...ALLOWING FOR WARMER TEMPS TO RETURN.

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW AND BLOWING SNOW ADVISORY TODAY...APPROXIMATELY NORTHWEST
OF A KEOSAUQUA TO MEDIAPOLIS LINE. WIND ADVISORY TODAY...
APPROXIMATELY SOUTHEAST OF A KEOSAUQUA TO MEDIAPOLIS LINE.

IL...SNOW AND BLOWING SNOW ADVISORY TODAY...APPROXIMATELY NORTHWEST
OF AN ALEDO TO WALNUT LINE. WIND ADVISORY TODAY...APPROXIMATELY
SOUTHEAST OF AN ALEDO TO WALNUT LINE.

MO...WIND ADVISORY TODAY.

&&

JAZ
Hazardous weather outlook, Mar 1, 5:45 AM CST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 AM CST THU MAR 1 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
545 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT FREEZING RAIN WITH MINOR ICE ACCUMULATIONS OF UNDER A
TENTH OF AN INCH...WILL CONTINUE TO BE POSSIBLE THROUGH MID MORNING
ALONG AND NORTH OF THE ROUTE 20 CORRIDOR. EARLY MORNING MOTORISTS
SHOULD PREPARE FOR LOCALIZED SLICK SPOTS IN THESE AREAS. A FREEZING
RAIN ADVISORY CONTINUES UNTIL 9 AM FOR FAR NORTHEAST IOWA INTO
EXTREME NORTHWEST ILLINOIS.

A POWERFUL STORM SYSTEM WILL IMPACT THE REGION TODAY THROUGH
SATURDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH NOON TODAY. A FEW
STORMS ALONG AND SOUTHEAST OF A LINE FROM FAIRFIELD IOWA...TO
PRINCETON ILLINOIS...MAY BE STRONG ENOUGH TO PRODUCE HAIL UP TO
THE SIZE OF PENNIES. THE STORM PREDICTION CENTER HAS OUTLOOKED
EXTREME SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS FOR A SLIGHT RISK OF SEVERE WEATHER TODAY.

THIS NEXT ROUND OF SHOWERS AND STORMS THIS MORNING MAY PRODUCE AN
ADDITIONAL HALF INCH...UP TO AN INCH OF RAINFALL THROUGH NOON. THIS
KIND OF RAINFALL AND RUN OFF OVER PARTIALLY FROZEN GROUND...ON TOP OF
THE HALF INCH TO AN INCH THAT HAS ALREADY FALLEN OVERNIGHT...WILL
LEAD TO SIGNIFICANT RISES ON AREA RIVER AND STREAM LEVELS...WITH MANY
GOING OUT OF BANK AND PAST THE FLOOD STAGE. ICE ACTION WILL ALSO ADD
TO ANY RIVER OR STREAM FLOODING POTENTIAL. FLASH FLOODING OF LOW-
LYING AND URBAN AREAS WILL ALSO BE A THREAT. A FLOOD WATCH CONTINUES
FOR THE ENTIRE AREA THROUGH FRIDAY EVENING.

LATE THIS AFTERNOON AND TONIGHT...A TEMPORARY BREAK IN THE
PRECIPITATION IS EXPECTED DURING THE AFTERNOON...BEFORE COLD AIR
WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF
SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM
LATE AFTERNOON...AND LAST INTO THE OVERNIGHT. WITH THE SNOW
CONTINUING INTO FRIDAY...AREAS NORTHWEST OF A CEDAR RAPIDS...TO
DYERSVILLE LINE WILL EXPERIENCE SNOWFALL AMOUNTS OF 4 TO 7 INCHES BY
FRIDAY AFTERNOON. THIS AREA IS UNDER A WINTER STORM WARNING TONIGHT
THROUGH NOON FRIDAY. AREAS GENERALLY ALONG AND NORTH OF A LINE FROM
WILLIAMSBURG...TO CLINTON...AND TO MOUNT CARROLL WILL RECEIVE FROM 2
TO 5 INCHES OF NEW SNOWFALL BY MIDDAY FRIDAY. THESE AREAS ARE UNDER
A WINTER WEATHER ADVISORY FOR TONIGHT THROUGH NOON FRIDAY. ALONG
WITH THE ARRIVAL OF THE SNOW...STRONG WEST WINDS OF 25 TO 40 MPH...
WITH GUSTS OF AT LEAST 50 MPH WILL SWEEP ACROSS THE AREA THIS
AFTERNOON AND ESPECIALLY TONIGHT. THESE STRONG WINDS WILL COMBINE
WITH THE MORE SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR
BLIZZARD-LIKE CONDITIONS AT TIMES THROUGH FRIDAY MORNING.

FOR THE REST OF THE AREA GENERALLY ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR...A HIGH WIND WARNING IS IN EFFECT FOR LATE THIS
AFTERNOON AND TONIGHT. HIGH WINDS SUSTAINED BETWEEN 30 AND 40 MPH
WITH GUSTS OVER 55 MPH WILL OVERSPREAD THE WARNING AREA FROM
SOUTHWEST TO NORTHEAST FROM LATE THIS AFTERNOON THROUGH TONIGHT.
THESE HIGH WINDS WILL THEN LAST INTO FRIDAY MORNING. THESE WIND
SPEEDS WOULD BE CAPABLE OF PRODUCING WIND DAMAGE TO TREES AND POWER
LINES...ESPECIALLY IN LOCATIONS THAT RECEIVED DAMAGE IN THE ICE STORM
LAST WEEKEND. IN ADDITION...THE HIGH WINDS COMBINED WITH PERIODS OF
LIGHT TO MODERATE SNOW TONIGHT MAY REDUCE VISIBILITIES BELOW A MILE
AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OCCASIONAL LIGHT SNOW AND WINDY CONDITIONS WILL THEN LAST INTO FRIDAY
EVENING. ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL OCCUR FRIDAY
AFTERNOON AND EVENING...WITH WINDS OF 20 TO 30 MPH AND GUSTS STILL
OVER 40 MPH. THIS WILL CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW
WITH REDUCED VISIBILITIES IN AREAS THAT RECEIVE SEVERAL INCHES OF
SNOW ACCUMULATION THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH NOON SOUTH OF THE INTERSTATE
80 CORRIDOR.

12

In the hours before

Local storm report, Mar 1, 10:55 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     NON-TSTM WND GST NORWAY                  41.90N 91.92W
03/01/2007  M55 MPH          BENTON             IA   TRAINED SPOTTER

            OVER THE PAST 45 MINS...SUSTAINED WINDS 35-40 MPH WITH
            SEVERAL GUSTS 50-60 MPH. MEASURED BY ANEMOMETER.

&&

50
Local storm report, Mar 1, 11:00 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     NON-TSTM WND GST DAVENPORT               41.56N 90.60W
03/01/2007  M46 MPH          SCOTT              IA   ASOS

&&

ELLIOTT
Local storm report, Mar 1, 11:01 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     NON-TSTM WND GST BURLINGTON              40.81N 91.12W
03/01/2007  M46 MPH          DES MOINES         IA   ASOS

&&

ELLIOTT
Local storm report, Mar 1, 11:09 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND GST MUSCATINE               41.42N 91.07W
03/01/2007  M46 MPH          MUSCATINE          IA   AWOS

&&

ELLIOTT
Local storm report, Mar 1, 11:10 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     NON-TSTM WND GST INDEPENDENCE            42.47N 91.89W
03/01/2007  M40 MPH          BUCHANAN           IA   AWOS

&&

ELLIOTT
Local storm report, Mar 1, 11:33 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     SNOW             MUSCATINE               41.42N 91.07W
03/01/2007  E0.0 INCH        MUSCATINE          IA   TRAINED SPOTTER

            ROADS VERY SLICK. LOW VISIBILITIES DUE TO BLOWING SNOW.
            NEAR WHITE OUT CONDITIONS. ON HIGHWAY 61 IN NORTHWEST
            PART OF TOWN.

&&

ELLIOTT

Nearby

Wind Advisories in Illinois, 2007Wind Advisories in Missouri, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.